How to taper off of Zyprexa?
Need some details
welcome to HCM.
I can understand your concerns.
Zyprexa does not cause so much withdrawal symptoms usually.
What strategy you have been following for tapering down this drug? kindly give details so that I can advise you accordingly.
Hope to hear from you soon.
Fluoxetine; dose increment of ativan
Zyprexa is not at all banned and is still the drug of first choice for psychosis.
You said it was given to you for depression. Either you were diagnosed wrongly or you were are case of resistant depression fir which zyprexa is indicated.
Regarding discontinuation or withdrawal symptoms, all psychotropic drugs can cause them. But drugs like zyprexa are usually safe.
It's unfortunate that you are experiencing those symptoms badly.
The best way out is to start with a drug like fluoxetine (prescription drug) to control the withdrawal symptoms which are mainly restlessness, anxiety, irritability and numbness.
Also the dose of Ativan can be increased to reduce the severity of withdrawal symptoms.
Kindly discuss this with your doctor and do modifications accordingly.
Wish you good health.
so if you want to back this garbage drug up that's your choice. Now i am suffering greatly from the side effects of being totally off for about three weeks. Thats after tapering for over a year. I will discuss the fluoxetine with my doctor tomorrow. when I was prescribed this drug this doctor saw me for less than 5 minutes and put bi-polar on my chart.There is nothing safe about zyprexa if thats what you think your delusional. It leads to extreme weight gain and usually leads to diabetes so maybe you should do some research before answering any more questions!!
Side effects must be monitored regularly
I know my subject well and I am well aware of psychopharmacology. Every drug in modern medicine has side effects. It was the responsibility of your treating doctor to monitor for side effects regularly.
I know it leads to huge weight gain and diabetes, but the thumb rule of prescribing any drug is that you weigh risks versus benefits of a particular drug for every individual.
If you were being benefitted by the drug earlier, your doctor should have reduced the dose at that time.
But, zyprexa has saved many psychotic patients and their families. Might have proven awful for you unfortunately.
Anyhow, please discuss about fluoxetine and dose increment of Ativan to come out of the situation you are in.
Wish you good health.
It also seems very clear that they designed this drug so it is very hard to get off of that my sir is why it is so unsafe and banned in most countries. I will try to ask for the medication you suggested to see if it helps. It's nice to hear it might have saved some patients but I'm quite confident in the long run these patients will suffer as well. I'm guessing there recoveries are short term. By the way I called about the fluoxetine and it's a anti depressant. I am not even close to depressed in fact very happy except going through the withdrawals of zyprexa!! Don't really want another anti depressant I want off everything period. Don't really have much trust in western medicine anymore either. I wish i would have just fought through the depression and maybe I would be leading a normal life.
Many of my patients have been leading a normal life with and after zyprexa. I used give them drug holidays frequently and advised lifestyle modifications to prevent weight gain.
Anyhow, if you do not wish to use any more drugs, then you can try yoga, meditation and other relaxation exercises. These might help you.
May you get well soon.
twice now and that's what happens to me every time and it is so painful that it last pretty much the whole day which drives me crazy.
After getting off the zyprexa my thoughts are much clearer and the people in ,my life notice a huge change. Before I was pretty much like a zombie and now I am awakened from this
horrible drug that you seem to think is safe. If you look it has been banned in Japan, China and many other countries. Your probably right that I was mid diagnosed. However my personal
experience to getting off this drug is very difficult if taken over a long extended period of time. No I might not be a doctor but I do think I know after many attempts just how hard it is to get
off this drug. And I just don't think it's safe at all.
Now if I chose to stay on it I would be sleeping well with very little anxiety and yes I didn't really know a change in my behavior because it is a gradual change in your whole body chemistry.
And if I stayed on it I am certain that I would have gotten diabetes very soon. And my weight was out of control. So my thoughts are this is a slow killer whether you choose to agree or not.
Monitoring of effects needed.
As I said earlier, it is unfortunate that you had such bad experience with zyprexa.
But it has been a life saver, a family in many cases in my experience.
Every drug has its side effects, so does zyprexa. But it is the responsibility of the treating doctor to monitor effects as well as side effects of the drug treatment on his patients.
Anyhow, I wish for your speedy recovery.
All the best.